Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taken Alprax for high BP. Difficulty maintaining erection. Solution?

Hi Doctor, i m 27 year old male, recently i came to know that i have high BP and it was around 155/105 the same thing happend last year as well but last year as per family doctor i have not taken any medicine... just took Alprax .25 mg for a week and it was normal. now doc ask me to take aten 50 mg for 2weeks to check results. my question is my erection does nt last much long max to max a minute or two and when ever i stand up my erection goes away very quickly is it happening coz of high BP if it is then what test should i have to do and find out solution. rencelty i have done all the necessary test for any problem which can cause by high bp but every thing came negative... please help
Asked On : Fri, 28 Dec 2012
Answers:  3 Views:  332
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Erectile dysfunction ( ED ) you are facing can be caused by the high blood pressure itself and it can also be caused by the medicine ATENOLOL,being taken by you.
It is very difficult to say which of these factors is responsible more for your erectile dysfunction or it may be due to both the factors.
If ED is troubling you ,then you must consult your doctor and try to switch your ATENOLOL to some other medicine.
A group of drug called as ARB's like TELMISARTAN OR OLMESARTAN can be prescribed to you which not only stops your trouble of ED but it may improve your sexual function also.
Make sure that keeping your BP normal is more important than any other thing.
Answered: Fri, 28 Dec 2012
I find this answer helpful
Psychiatrist Dr. Arpan Jain's  Response
Hello this is DR ARPAN,
First i am surprised why u are taking alprax for high b.p.? some one prescribed you or it is your own choice?
As prescribed by your physician you should take tab. Aten( atenolol) 50 mg ,one tab. in the morning after breakfast.
For your erection problem plese dont relate it to your medications and take fluoxetin 20 mg(prozac). Dont follow the other uses of this drug or u will be misguided.
Answered: Fri, 28 Dec 2012
I find this answer helpful
  Anonymous's Response
Dear sandeep , As you are found hypertensive in quite young age has to get investigated properly and to be manged properly. other side of coin most of the time younger age group hypertension is generally stress induced hence your family doc. has given you Aplrax. ok. again the episode means you carry a lot of stress , Stress itself causes poor erection may be due that you are unable to maintain erection. consult cardiologist to get you B.P. controlled then think of your erection get thoroughly investigated,
Answered: Sat, 29 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor